Jul 26, 2007
I have been on amlopidine/Norvasc (10mg once per day) for several years. Three weeks ago, my HIV doctor switched my HIV regimen to Reyataz+Norvir+Truvada. The doctor called me today to say that amlopidine is in a category of drugs that may interact adversely with Reyataz and/or Norvir and that I should discuss this with my primary doctor. Can you tell me what the adverse interaction is and whether I should stop taking the amlopidine until I can get an appointment with my primary doctor?
Response from Dr. Pierone
Amlodipine (Norvasc) is a calcium channel blocker which is primarily used to treat high blood pressure. Norvir and Reyataz are protease inhibitors and this class of agents, especially Norvir, may slow down the metabolism of calcium channel blockers and lead to an enhanced effect of these medications. That said, in clinical practice protease inhibitors are used together with calcium channel blockers and generally there is no problem. But this potential interaction should be monitored, and if someone on Norvasc develops low blood pressure after the addition of a protease inhibitor then this would need to be addressed by either stopping the medication or reducing the dose.
Thanks for posting and good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Vaginal Discharge Could I Have Acute HIV Infection
- Groin Pain After Drinking After Someone Worried I Have HIV
- Loose Stool After Protected Anal Sex Sign Of HIV AIDS
- Red Eyes After Oral Sex On A Woman What Are The Chances Of HIV
- Swollen Lymph Glands After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.